I started taking citalopram 10mg 5 weeks ago, for anxiety and panic attacks I developed from a combination of events; manly stress induced / health anxiety. The day after I started this medication I felt dramatically better than I had been previously feeling. Panic attacks stopped, the symptoms of anxiety (not able to focus, racing thoughts, dizziness, racing heart beat, cold sweats, diarrhea, lack of appetite, shakes/ jitters, fixated thoughts on potential health issues, etc.) had nearly completely stopped. I had 2 weeks of feeling next to normal again. I received test results that cleared my medical concerns and I associated that with helping cure my anxiety. I continued the 10mg dosage. However within the last week my symptoms of anxiety have been returning, mildly, but present for majority of the day. I’m experiencing jitters/shakes, shortness of breath, inability to focus, random bursts of spacey-ness, just feeling off or weird. I have a follow up with my DR. at the 6 week mark, but I’ve been debating stopping the medication because of how I’ve been feeling so late into the experience of the medication. I expected these side effects earlier than now, and the fact I feel like I’m reversing has me contemplating the medication/ curious about others having a similar experience.
Delayed side effects with 10mg citalopram - relatable?
Question posted by Aneei on 3 Jan 2022
Last updated on 3 January 2022 by WildcatVet
This is most likely the very common "roller coaster" effect where you start to feel better... in the first few weeks... and then the symptoms return as your metabolism is adjusting to the drug. Since you're on a very low dose it may be an indication that you require a higher dosage.
Do NOT stop this medication on your own.
"If you stop using citalopram suddenly, you may have unpleasant symptoms (such as agitation, confusion, tingling or electric shock feelings). Ask your doctor before stopping the medicine."
Even though you've been on this low dose for a relatively short period of time you may experience discontinuation symptoms that are worse than the side effects. Hang in there until you talk with your doctor.
Best regards and I hope you're feeling better quickly.
- Citalopram uses and safety info
- Citalopram prescribing info & package insert (for Health Professionals)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.